MAUDE Adverse Event Report: STRYKER SPINE-US AERO LL FIXATION ANCHOR, 50MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

STRYKER SPINE-US AERO LL FIXATION ANCHOR, 50MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Catalog Number 48940050
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anchor was damaged(bent upward) while inserting at l3 vertebrae.The surgeon removed the anchor and tried using second anchor which was deformed again.The surgeon decided not to place blade on the superior level.The surgeon was content with the amount of fixation and completed surgery successfully (facet fusion with micro decompression on the posterior side) using another anchor.It was also reported that the patient had concrete bone quality and the surgeon attributed much of event to the bone quality of the patient.A surgical delay of close to an hour was reported.No other adverse consequence to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to g.5.(510k): updated from k142066 to k151726 visual inspection confirmed that tip of the anchor was deformed.Material analysis concluded the measured hardness of the cutter was found to meet the requirements on the print.The observed elemental constituents were found to meet the print requirements for the cutter and the blades.No material or manufacturing defects were found.Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per surgical technique: 1.Titanium anchors, which are guided through the cage, engage with the proximal and distal aspects of the implant, and lock into the jacket to maximize segment stability and minimize micro-motion.2.The aero-ll lumbar interbody and fixation system may be used with or without the anchor fixation provided and must be used with additional supplemental fixation that has been cleared by the fda for use in the lumbosacral spine.3.Use the pilot cutter to perforate the cortex and create channels for the anchors.4.Using the mallet, tap the pilot cutter gently to penetrate the cortex and create a channel.A built-in depth stop on the proximal end of the inserter guide limits the depth of the pilot cutter insertion.5.Remove the pilot cutter from the vertebral body by gently tapping the cutter back out of the vertebral body.With the pilot cut made, insert an anchor into the same channel on the inserter guide and into the vertebral body as shown in the anchor insertion step.Once the first anchor is placed and locked into the jacket of the cage, use the same methodology with the pilot cutter and inserter guide to create remaining channel and place the remaining anchors.Anchor insertion: 1.Pull the anchor cartridge from the tray and manually load into the groove of the inserter guide.Downward pressure onto the anchor cartridge releases the anchor from the anchor cartridge.2.Insert the anchor tamp into the groove of the inserter guide and slide downward until it interfaces with a notch on the anchor.Using the mallet, tap the anchor tamp to advance the anchor through the cortex of the vertebral body and engage into the jacket.Per communication with stryker sales representative, patient had concrete bone quality and surgeon attributed much of the event to bone quality of the patient.Risk table states that too much insertion force applied to install anchor can result in anchor damage.Based on available information, most likely cause of reported event is patient's hard bone.

Brand Name
AERO LL FIXATION ANCHOR, 50MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8447952
Report Number0009617544-2019-00034
Device Sequence Number2746481
Product Code OVD
UDI-Device Identifier07613327066173
UDI-Public07613327066173
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48940050
Device Lot Number14G499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR